Texas, 2025

Hail and Damaging Winds in Texas, June 8, 2025

June 8, 2025 · NWS MAF · 28 events in 10 counties and zones

Upslope flow resulted in the development of splitting storms in the Davis Mountains. The right movers tracked into Pecos and Brewster counties, and at least one of these storms produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.1 million
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Upslope flow resulted in the development of splitting storms in the Davis Mountains. The right movers tracked into Pecos and Brewster counties, and at least one of these storms produced damaging winds. One of the left-movers tracked towards Midland and then basically followed I-20 all the way to Colorado City. This storm produced damaging winds and large hail, which caused extensive damage in Big Spring. Later that night, a MCS developed and moved into the northern Permian Basin and produced severe straight-line winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 8, 3:26 PM CST, 1 hour 29 minutes earlier. Its key messages:

  • Updated at 424 PM CDT Sun Jun 8 2025
  • Very hot temperatures between 5 to 10 degrees above normal are expected this afternoon. Heat Advisories are in effect for parts of the Permian Basin and southwest of the Pecos River.
  • Cooler with showers/storms early through middle part of the week. Highest risk of severe weather such as damaging winds, hail, and tornadoes on Monday and Tuesday, with storm chances decreasing by Wednesday.
  • Warmer than average and drier conditions return by Thursday and continue into next weekend.
  • Highest probability of greatest rainfall amounts over Davis Mountains and easternmost Permian Basin, and any other regions that experience frequent heavy downpours.
Area forecast discussion, Jun 8, 3:26 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
426 PM CDT Sun Jun 8 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 424 PM CDT Sun Jun 8 2025

- Very hot temperatures between 5 to 10 degrees above normal are
  expected this afternoon. Heat Advisories are in effect for parts
  of the Permian Basin and southwest of the Pecos River.

- Cooler with showers/storms early through middle part of the
  week. Highest risk of severe weather such as damaging winds,
  hail, and tornadoes on Monday and Tuesday, with storm chances
  decreasing by Wednesday.

- Warmer than average and drier conditions return by Thursday and
  continue into next weekend.

- Highest probability of greatest rainfall amounts over Davis
  Mountains and easternmost Permian Basin, and any other regions
  that experience frequent heavy downpours.

&&

.SHORT TERM...
(This afternoon through Monday night)
Issued at 208 PM CDT Sun Jun 8 2025

WV imagery this afternoon shows the upper ridge has shifted to
center over southwest Chihuahua. Continued increased thicknesses
and full insolation is resulting in another afternoon of triple-
digit temperatures over most of West Texas and Southeast New
Mexico. CAMs are persistent in developing convection over the next
couple of hours in two main areas--just east of the Davis
Mountains along a weak dryline, and over the northeastern zones as
a shortwave arrives late this afternoon/evening in northwest flow
aloft. Mesoanalysis already shows deep-layer bulk shear of 50 kts
over the South Plains, and CAMs develop this down along the
dryline as the afternoon wears on. CAMs and the 12Z KMAF RAOB
maintain mid-level lapse rates 8-9 C/km in place, and beaucoup
instability as surface dewpoints of 60 F or better stretch as far
west as KINK. To spice things up a bit, another rather
obstreperous MCS is on tap to graze the northeast again overnight,
pushing a cold front into the area beginning around 06Z. About
the only silver lining over the next 12 hours or so are LCLs high
enough to shrink hail on its way down, but increasing the wind
threat as a tradeoff. Depending on the evolution of the MCS and
front, convection could persist off and on northeastern zones
through morning. Another consolation overnight will be minimums a
couple of degrees cooler than this morning, at least along and
east of the Pecos.

Monday, the front pushes farther in, w/the NAM taking it to the
Presidio Valley by 00Z Tuesday. For those who prefer cooler
weather, highs Monday should come in below normal along/east of
the Pecos, and come down quite a bit to the west. Temperatures
northeast will drop by almost 20 F from today, to a ~ 5 F drop in
the Presidio Valley. During the afternoon, as post-frontal winds
veer to easterly, isolated convection is expected in the
southeast. To the northwest, POPs will begin increasing ahead of a
trough digging through the southwest CONUS and approaching West
Texas and Southeast New Mexico. Plenty of deep-layer shear will
persist, but with lower LCLs, the focus will once again return to
big hail.

Convective chances will increase Monday night as the trough
approaches, and yet another rather large MCS is in the cards, only
this one is a little farther south than tonight's, and looks to
roll out of New Mexico into our area overnight. Unfortunately, the
hail threat will persist. On a slightly more positive note, PWATS
increase to over 2 std devs above normal, so an opportunity for
(much-needed) heavy rain will be present. Also, overnight lows
will cool another 2-3 F from tonight's lows, coming within a few
degrees of normal.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 208 PM CDT Sun Jun 8 2025

Little changes to the overall pattern in the long term, and more
of an idea of where heavy storms may occur early this week.
Deterministic and ensemble models persist in showing convectively
enhanced troughing over the Southern Great Plains, extending
northeast into Central Great Plains and Upper MS Valley and
northern Great Lakes. WPC Surface Analysis continues to depict a
quasi-stationary front moving south from the TX panhandle and
South Plains into the forecast area, with its southward movement
modulated by storm interactions and enhanced by outflow from any
MCS farther to the northeast over north-central TX and central OK.
A dryline extending south along the 103W meridian ahead of the
cold front also persists, with NBM continuing to show humid,
easterly, upslope near surface flow. This regional wind pattern
keeps dew point temperatures in the 60s, 50s western higher
terrain. At the base of the positively titled short wave trough
closing off into an upper low over the northern Great Lakes, mid
to upper tropospheric wind maxima will pivot over the forecast
area, enhancing lower to mid tropospheric wind shear, especially
on Tuesday, when highest PoPs are apparent over the forecast area
in NBM grids.

PoPs 45% to 60% over northeast Permian Basin and 25% to 40%
extending from SE NM plains into Davis Mountains and Presidio
Valley expand in coverage and magnitude by evening to 65% to 80%
over Davis Mountains, where heating of elevated terrain will
likely initiate convection by the afternoon. High-res CAMs for
Tuesday show showers/storms moving east through E NM into Permian
Basin Tuesday morning, with clearing in their wake. Then, high-res
CAMS are consistent with NBM in showing formation of discrete
storms over Davis Mountains expanding east/southeast and another
cluster of storms forming over E NM and moving east into Permian
Basin. For now, highest reflectivity is apparent southwest of
Pecos River, where heaviest storms may set up. SPC has outlined
most of the forecast area except for the Western Low Rolling
Plains in a MRGL risk Tuesday, mentioning weak to modest deep-
layer shear atop convectively altered west-oriented outflow and a
local maximum in storm coverage over the Trans Pecos, with 5%
severe probabilities within 25 miles of any point in the hatched
severe probability area. Ensembles depict 25 to 35 knots of
surface to mid tropospheric shear over the central and southern
portions of the forecast area, sufficient for organization of
rotating updrafts capable of sustaining long-lived storms that can
generate severe weather. Forecast soundings over this region show
PWATs at least 1.30" and low-level and mid-level RH below 70%
minimizing melting of falling hailstones, and near dry adiabatic
lapse rates in the lower troposphere , mean CAPE 1500-2000 J/kg,
and DCAPE 1000-1200 J/kg pointing to an increased damaging wind
risk from large non hydrostatic motions that can mix down higher
winds aloft down to the surface. LCLs below 2000 meters and 0-3 km
SRH near or above the 80 m2/s2 threshold for tornadogenesis with
elongated hodographs and backed southeast/east winds also suggest
a nonzero tornado risk, although main risk due to storm mode
continues to be damaging winds and large hail. Highs Tuesday near
to 5 degrees below average translate to upper 70s to lower 80s
higher elevations, 80s, lower to mid 90s southeast Permian Basin
into Terrell County and southern Rio Grande basins, and upper 90s
to triple digits along the Rio Grande from Presidio Valley into
Big Bend. Shading from convective debris from previous and ongoing
storms that limits solar heating may result in some locations
over central portions of the forecast area ending up cooler than
mid to upper 80s indicated in NBM runs, with ensembles showing a
medium probability of this occurring. Tuesday night, CAA behind
the southward moving cold front results in lows near to a few
degrees below average, above average along the Rio Grande. This
translates to 60s, upper 50s Davis Mountains and surrounding
foothills as well as Guadalupes and northern Lea County, and upper
60s to lower 70s southern Rio Grande basins into Rio Grande.

Highest PoPs 45% to 60% persist over eastern Permian Basin
through the night into Wednesday morning. Wednesday morning, PoPs
again increase over eastern Permian Basin and Davis Mountains, two
regions coming into focus as having higher probability of seeing
repeated storm occurrence and severe weather impacts that are
greater than surrounding regions. However, PoPs decrease and trail
off to the east by Wednesday evening, and some high-res CAMs are
not showing much in the way of any widespread precipitation.
Additionally, wind shear will be decreasing. Therefore, forecast
sounding parameters while supportive of a nonzero severe risk,
will tend to more of a heavy rain threat before storms diminish
through the day. PWATs increase throughout the week to at or above
the 90th percentile, so we are expecting the potential for
flooding where heavy downpours in any showers/storms occur,
especially for regions over eastern Permian Basin where both NBM
and ensembles continue to show highest rainfall totals by the end
of the week. NBM has increased rain amounts into the 1.00" to
1.50" range on leeward slopes of Davis Mountains and Lea County
into central into northeast Permian Basin, up from 0.50" to 0.75"
in yesterday's runs. However, ensembles continue to depict only a
few tenths of an inch of rain at most, even with medium
probabilities over these regions of at least 0.75" of rainfall,
similar probabilities of at least 1.00" to 1.25" over easternmost
Permian Basin, and spreads ranging from 1.00" to 1.50" over Davis
Mountains and easternmost Permian Basin. Therefore, rainfall
amounts remain uncertain. Wednesday temperatures similar to
Tuesday are expected, except for a few degrees warmer basins of
Culberson County, and a few degrees cooler over Upper Trans Pecos
into Stockton Plateau. Lows similar to Tuesday night but a few
degrees warmer expected on Wednesday night.

The forecast for building ridging over the Central CONUS from
Thursday into next weekend accompanied by decreasing shower/storm
chances and a return to warmer than average temperatures as not
changed. By Thursday, PoPs above 25% will be confined to Davis
Mountains, as highs rise back near average and into the upper 80s
to mid 90s, upper 90s into triple digits along Rio Grande. These
warmer temperatures and continued dew point temperatures in the
50s and 60s F will limit radiational cooling and keep lows above
average and in the mid 60s to mid 70s, lower to mid 60s northern
Lea County and Marfa Plateau into Lower Trans Pecos. Friday,
similar theme but at least 3 to 4 degrees warmer with widespread
lower to mid 90s, triple digits Upper Trans Pecos, basins of
Culberson County, and along Rio Grande, with lows Friday night
falling into mid 60s to mid 70s. 500 mb geopotential heights above
588 decameters and 1000-500 mb thicknesses near 576 decameters
increasing to 582 decameters by this weekend will mean even warmer
temperatures next Saturday and Sunday, with a relative maximum in
highest daytime temperatures over Upper Trans Pecos and along
Pecos River into Eddy County, basins of Culberson County, and near
the Rio Grande. While just 5 to 10 degrees above average, these
temperatures combined with higher dew point temperatures will mean
heat advisory level criteria may again be reached after this
cooler and rainier weather pattern.

&&

.AVIATION...
(00Z TAFS)
Issued at 424 PM CDT Sun Jun 8 2025

A widespread, high-based cu field is developing this afternoon,
w/convection in the lee of the Davis Mountains. Convective
chances are too low for a mention except KFST late this
afternoon/early evening. Otherwise, a 40+kt LLJ will increase
surface winds this evening, before they begin backing ahead of a
cold front. This front will be assisted by a MCS to the NNE.
Models are in some disagreement on the extent of MVFR stratus
w/the front/MCS, and the only terminals we'll commit to attm is
KHOB/KMAF. A low-based cu field is expected near the end of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               68  83  66  85 /  40  10  50  50
Carlsbad                 67  86  67  83 /   0  10  40  70
Dryden                   74  98  75  92 /  30  10  30  50
Fort Stockton            70  92  70  87 /  20  20  30  70
Guadalupe Pass           64  84  63  79 /   0  10  30  70
Hobbs                    63  79  62  83 /  10  20  40  60
Marfa                    64  91  63  84 /  20  20  30  90
Midland Intl Airport     69  85  67  86 /  20  10  40  50
Odessa                   68  85  67  85 /  10  10  40  60
Wink                     68  87  67  86 /  10  10  40  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for Andrews-
     Central Brewster-Chinati Mountains-Chisos Basin-Crane-Davis
     Mountains-Davis Mountains Foothills-Eastern Culberson-Ector-
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains-Lower Brewster County-Marfa Plateau-Martin-
     Midland-Pecos-Presidio Valley-Reeves County Plains-Terrell-
     Van Horn and Highway 54 Corridor-Ward-Winkler.

NM...Heat Advisory until 8 PM MDT this evening for Guadalupe
     Mountains of Eddy County.

&&

SHORT TERM...44
LONG TERM....94
AVIATION...44

In the hours before

Special weather statement, Jun 8, 3:36 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM CDT Sun Jun 8 2025

TXZ075-278-279-082215-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
436 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND NORTH
CENTRAL BREWSTER COUNTIES THROUGH 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Marathon, or 21 miles east of Alpine, moving east at
15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Pecos
and north central Brewster Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Midland.

&&

LAT...LON 3040 10337 3049 10337 3057 10302 3029 10300
TIME...MOT...LOC 2136Z 272DEG 13KT 3045 10330

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

44

The radar

The Midland/Odessa radar (KMAF), 109 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

17 thunderstorm wind, 11 hail. Local standard time, as filed.

Thunderstorm Wind, Ward

When
June 8, 4:55 PM CST to 5:00 PM CST
Where
Ward County, 6.26 mi NNW of Pyote Wilson Arpt
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
31.600, -103.270

The station F9693 10WNW Pyote recorded a 58 mph wind gust. The duration of occurrence is partially estimated.

Hail, Ector

When
June 8, 5:38 PM CST to 5:46 PM CST
Where
Ector County, 2.15 mi SSE of Odessa
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.820, -102.360

The sheriffs office in Odessa reported quarter-size hail falling at their office. The time of occurrence is estimated from radar.

Hail, Midland

When
June 8, 6:00 PM CST to 6:08 PM CST
Where
Midland County, 2.44 mi WNW of Midland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.010, -102.120

A trained spotter reported half dollar-size hail in Midland. The time of occurrence is estimated from radar.

Hail, Midland

When
June 8, 6:02 PM CST to 6:10 PM CST
Where
Midland County, 1.21 mi W of Midland
Measured
1.75 in hail
Reported by
Public
Coordinates
32.001, -102.101

A report was received form the public of golf ball-size hail in Midland. The time of occurrence is estimated from radar.

Thunderstorm Wind, Midland

When
June 8, 6:08 PM CST to 6:18 PM CST
Where
Midland County, 3.52 mi W of Greenwood
Measured
56 kt (64 mph) estimated gust
Property damage
$750
Reported by
Public
Coordinates
32.000, -101.980

A report was received of wind driven hail damaging windows of an RV/trailer. The time of occurrence is estimated from radar. The maximum wind gust is also estimated, as are the cost of damages.

Thunderstorm Wind, Midland

When
June 8, 6:08 PM CST to 6:16 PM CST
Where
Midland County, 4.08 mi WNW of Greenwood
Measured
78 kt (90 mph) estimated gust
Property damage
$110,000
Reported by
NWS Storm Survey
Coordinates
32.030, -101.980

An NWS Survey Team found thunderstorm wind damage 5 miles west of Greenwood. Several mobile homes were damaged, and some roof damage to surrounding structures was also noted due to an estimated 85-90 mph wind gust. The time of occurrence is estimated from radar. The cost of damages is also estimated.

Hail, Midland

When
June 8, 6:10 PM CST to 6:18 PM CST
Where
Midland County, 1.17 mi W of Greenwood
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
32.000, -101.940

A picture of approximately golf ball-size hail was provided by an emergency manager. The time of occurrence is estimated from radar.

Thunderstorm Wind, Midland

When
June 8, 6:15 PM CST to 6:20 PM CST
Where
Midland County, 1.36 mi WSW of Baden
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
32.070, -101.940

The station UR098 measured a 67 mph wind gust. The total duration of occurrence is partially estimated.

Thunderstorm Wind, Glasscock

When
June 8, 6:20 PM CST to 6:21 PM CST
Where
Glasscock County, 5.92 mi W of St Lawrence
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
31.660, -101.600

The West Texas Mesonet station 5 SW Saint Lawrence measured a 64 mph wind gust.

Hail, Martin

When
June 8, 6:24 PM CST to 6:32 PM CST
Where
Martin County, 0.59 mi E of Stanton
Measured
1.25 in hail
Reported by
Public
Coordinates
32.130, -101.790

A report was received from the public of half dollar-size hail in Stanton. The time of occurrence is estimated from radar.

Thunderstorm Wind, Brewster

When
June 8, 6:44 PM CST to 7:06 PM CST
Where
Brewster County, 19.63 mi NE of Alpine Terlingua Arp
Measured
65 kt (75 mph) measured gust
Reported by
Mesonet
Coordinates
29.660, -103.180

The West Texas Mesonet station at Persimmon Gap recorded numerous severe wind gusts. The strongest gust was 75 mph.

Hail, Howard

When
June 8, 6:46 PM CST to 6:56 PM CST
Where
Howard County, 0.92 mi NNE of Settlers Addition
Measured
1.75 in hail
Reported by
Public
Coordinates
32.241, -101.511

Golf ball-size hail was reported in Big Spring. The time of occurrence is estimated from radar.

Thunderstorm Wind, Howard

When
June 8, 6:46 PM CST to 6:58 PM CST
Where
Howard County, 0.58 mi W of Big Spring
Measured
87 kt (100 mph) estimated gust
Property damage
$1.0 million
Reported by
Public
Coordinates
32.250, -101.480

Numerous reports were received of wind-driven hail damage across Big Spring. West facing windows and walls of homes were damaged. Car windows were broken. Multiple power poles were snapped. At least some small metal outbuilldings and awnings were damaged. Wind speeds are estimated to have been between 80-100 mph. The time of occurrence is estimated from radar. The total cost of damages is also estimated.

Thunderstorm Wind, Howard

When
June 8, 6:48 PM CST to 6:56 PM CST
Where
Howard County, 0.36 mi WNW of Big Spring
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
32.253, -101.475

Multiple reports were received from the public that most west-facing windows were broken at Hotel Settles in Big Spring due to damaging wind-driven hail. The time of occurrence is estimated from radar. The cost of damages and the maximum wind gust are also estimated.

Hail, Howard

When
June 8, 6:52 PM CST to 7:00 PM CST
Where
Howard County, 1.36 mi ENE of Big Spring
Measured
1.75 in hail
Reported by
Public
Coordinates
32.260, -101.450

Golf ball-size hail was reported in Big Spring. The report mentioned the hail occurred near MM179 on I-20. The time of occurrence is estimated from radar.

Thunderstorm Wind, Howard

When
June 8, 6:56 PM CST to 7:01 PM CST
Where
Howard County, 2.34 mi W of Sand Spgs
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
32.280, -101.370

The UPR station UP294 Coahoma measured a 58 mph wind gust. The total duration of occurrence is partially estimated.

Hail, Howard

When
June 8, 7:02 PM CST to 7:10 PM CST
Where
Howard County, Coahoma
Measured
2.5 in hail
Reported by
Public
Coordinates
32.300, -101.300

Tennis ball-size hail was reported in Coahoma by the public. The time of occurrence is estimated from radar.

Hail, Mitchell

When
June 8, 7:22 PM CST to 7:30 PM CST
Where
Mitchell County, 0.69 mi N of Westbrook
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
32.360, -101.020

A report was received of golf ball-size hail in Westbrook. The time of occurrence is estimated from radar.

Hail, Mitchell

When
June 8, 7:32 PM CST to 7:40 PM CST
Where
Mitchell County, 0.58 mi W of Colorado City
Measured
1 in hail
Reported by
Public
Coordinates
32.400, -100.860

Quarter-size hail was reported in Colorado City. The time of occurrence is estimated from radar.

Hail, Mitchell

When
June 8, 7:32 PM CST to 7:40 PM CST
Where
Mitchell County, 0.9 mi SW of Colorado City
Measured
0.75 in hail
Reported by
Public
Coordinates
32.390, -100.860

Penny-size hail was reported in Colorado City. The time of occurrence is estimated from radar.

Thunderstorm Wind, Mitchell

When
June 8, 7:34 PM CST to 7:35 PM CST
Where
Mitchell County, 4.31 mi WSW of Buford
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
32.450, -100.920

The West Texas Mesonet station 105 5NW Colorado City recorded a 58 mph wind gust.

Thunderstorm Wind, Dawson

When
June 8, 9:16 PM CST to 9:26 PM CST
Where
Dawson County, 0.69 mi N of Welch
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
32.930, -102.130

The West Texas Mesonet station 96 WELCH Dawson County recorded a couple of severe wind gusts over this 10 minute span of time. The strongest gust was 67 mph.

Thunderstorm Wind, Dawson

When
June 8, 9:50 PM CST to 9:55 PM CST
Where
Dawson County, Lamesa Muni Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
32.750, -101.920

The AWOS station KLUV Lamesa recorded a 60 mph wind gust. The total time of occurrence is partially approximated.

Thunderstorm Wind, Dawson

When
June 8, 9:55 PM CST to 9:56 PM CST
Where
Dawson County, 1.5 mi SSE of Lamesa
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
32.710, -101.940

The West Texas Mesonet station 18 Lamesa 2SE recorded a 60 mph wind gust.

Thunderstorm Wind, Martin

When
June 8, 10:13 PM CST to 10:19 PM CST
Where
Martin County, 2.44 mi WNW of Tarzan
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
32.310, -102.010

The West Texas Mesonet station 84 2WNW Tarzan/Martin County recorded a 67 mph wind gust.

Thunderstorm Wind, Borden

When
June 8, 10:39 PM CST to 10:40 PM CST
Where
Borden County, 1.35 mi ESE of Gail
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
32.760, -101.410

The West Texas Mesonet station 26 Gail 2SE measured a 67 mph wind gust.

Thunderstorm Wind, Borden

When
June 8, 10:45 PM CST to 10:46 PM CST
Where
Borden County, 16.09 mi NE of Gail
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
32.900, -101.200

The West Texas Mesonet station 31 Fluvanna 3W recorded a 60 mph wind gust.

Thunderstorm Wind, Midland

When
June 8, 11:39 PM CST to 11:53 PM CST
Where
Midland County, 1.38 mi N of (Maf) Midland Intl
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
31.950, -102.200

The ASOS station KMAF Midland measured a 58 mph wind gust. The total time of occurrence is approximated based off of available data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263508, 1263509, 1263513, 1263517, 1263525, 1263530, 1263527, 1263797, 1263798, 1263802, 1263823, 1263805, 1263813, 1263869, 1263816, 1263819, 1263822, 1263825, 1263829, 1263830, 1263832, 1263842, 1263844, 1263849, 1263850, 1263857, 1263873, 1263859.